MAUDE Adverse Event Report: LEONHARD LANG GMBH ERBE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH ERBE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number XL31A
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, we have been informed about an incident involving a dispersive electrode at an unknown hospital.A monitoring dispersive electrode erbe nessy plate 170 (model xl31a) and an unknown generator were used.The initial report stated that [translated from german to english]: "the cover that should be on the connector is missing.It is a complaint from an end user." on (b)(6) 2023 we have received the concerned customer sample showing that the rivet insulation on the neutral electrode neck of the attached cable is missing.No further details have been disclosed.
 
Additional Manufacturer Narrative
We are reporting this incident because we distribute prewired dispersive electrodes of comparable design in the us (under k030362).Retained samples of the same lot have been inspected visually.No faults were detected.The concerned device was disinfected before investigation.The visual investigation has shown that the foam insulation of the cable riveting was missing.We assume that the failure was caused by an assembly employee.During the subsequent manual packaging of the assembled neutral electrodes it was not discovered that the foam insulation was missing.The ifu contains a mitigating warning: "this product may be used only by trained medical staff, who have been shown how to use it according to the instructions for use.Check the product before use for external damage! never use damaged return electrodes, cables or plugs." we have reviewed our complaint database.During the last 5 years we have producted more than 20 million pcs of prewired dispersive electrodes and no similar complaint was recorded.The incident was therefore assessed to be a single error and no further actions will be carried out so far.We therefore close the investigation.

Brand Name
ERBE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key16500814
Report Number8020045-2023-00004
Device Sequence Number17674468
Product Code GEI
UDI-Device Identifier04050147015524
UDI-Public(01)04050147015524
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model NumberXL31A
Device Catalogue NumberNESSY PLATE 170
Device Lot Number220617-2403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Initial Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown